U.S. doctors online nowAsk doctors free
United Kingdom
A 24-year-old male asked:

Is epinephrine in dental anaesthesia enough to cause ventricular fibrillation? no heart issues just pacs and pvcs a few times per day. had echo normal

2 doctor answers2 doctors weighed in
Dr. Janelle Ferber-Stumpf
Dentistry 40 years experience
No connection: Epinephrine in dental anesthetic can cause a TEMPORARY increase in heart rate if it is placed into the bloodstream during administration. It is immediate and lasts about 10 minutes on average. While it is uncomfortable at the time, it does not cause long lasting heart rhythm issues. Consult your PCP or a cardiologist for answers.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jesse Krakauer
Endocrinology 47 years experience
Very scary: B"sd epinephrine could possibly make your irritable heart more irritable and lead to various, even G-d forbid fatal arrythmias. Would avoid epinephrine. If needed only in a medical facility with ability to treat cardiac emergencies.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 6, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.